Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 28, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jun 20, 2006, 4:04 AM CDT for 17 counties in Kansas. It took effect at Jun 20, 2006, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2006, 4:04 AM CDT (09:04 UTC)
- In effect from
- Jun 20, 2006, 12:00 PM CDT
- Expired
- Jun 20, 2006, 6:55 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 200904 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 404 AM CDT TUE JUN 20 2006 KSZ032-033-047>053-067>069-082-083-091>093-201715- /O.NEW.KICT.WI.Y.0028.060620T1700Z-060621T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 404 AM CDT TUE JUN 20 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. LOW PRESSURE IS EXPECTED TO STRENGTHEN OVER WESTERN KANSAS THIS AFTERNOON. THIS WILL ALLOW SOUTH WINDS TO INCREASE TO AROUND 30 MPH WITH SOME GUSTS TO AROUND 40 MPH. THIS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...ESPECIALLY ALONG EAST-WEST ROUTES SUCH AS INTERSTATE 70. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWSON
3 follow-up statements
000 WWUS73 KICT 201740 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1240 PM CDT TUE JUN 20 2006 KSZ032-033-047>053-067>069-082-083-091>093-210000- /O.CON.KICT.WI.Y.0028.000000T0000Z-060621T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 1240 PM CDT TUE JUN 20 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR ALL OF CENTRAL AND SOUTH-CENTRAL KANSAS. LOW PRESSURE IS EXPECTED TO STRENGTHEN OVER WESTERN KANSAS THIS AFTERNOON. THIS WILL ALLOW SOUTH WINDS TO INCREASE INTO THE 25 TO 35 MPH RANGE WITH SOME GUSTS TO AROUND 40 MPH. THIS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...ESPECIALLY ALONG EAST-WEST ROUTES SUCH AS INTERSTATE 70. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ES
000 WWUS73 KICT 202051 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 351 PM CDT TUE JUN 20 2006 KSZ032-033-047>053-067>069-082-083-091>093-210000- /O.CON.KICT.WI.Y.0028.000000T0000Z-060621T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 351 PM CDT TUE JUN 20 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE LOW PRESSURE AREA ALONG THE FRONT RANGE OF THE ROCKIES IS EXPECTED TO CONTINUE TO STRENGTHEN OVER WESTERN KANSAS LATE THIS AFTERNOON. THIS WILL ALLOW SOUTH WINDS TO CONTINUE INTO THE 25 TO 35 MPH RANGE WITH SOME GUSTS TO AROUND 40 MPH. THIS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...ESPECIALLY ALONG EAST- WEST ROUTES SUCH AS INTERSTATE 70. THE WINDS SHOULD SLOWLY DIMINISH TO 15 TO 25 MPH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KETCHAM
000 WWUS73 KICT 202355 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 655 PM CDT TUE JUN 20 2006 KSZ032-033-047>053-067>069-082-083-091>093-210100- /O.CAN.KICT.WI.Y.0028.000000T0000Z-060621T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 655 PM CDT TUE JUN 20 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS WILL CONTINUE TO DIMINISH INTO THE 15 TO 25 MPH RANGE THIS EVENING...BELOW WIND ADVISORY CRITERIA LEVELS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ JMC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 20, 3:50 AM CDT, 14 minutes earlier.
Area forecast discussion, Jun 20, 3:50 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 350 AM CDT TUE JUN 20 2006 .DISCUSSION... FORECAST CONCERN CONTINUES TO BE TIMING AND TRACK OF MCS ACTIVITY THROUGH MOST OF THE FORECAST. TODAY-TONIGHT: STORMS CURRENTLY TRACKING ACROSS NORTH CENTRAL AND NE KS ARE IN RESPONSE TO DECENT ISENTROPIC LIFT ALONG THE 315K LAYER ALONG WITH STRONG MOISTURE TRANSPORT ALONG THIS SURFACE. AT LAST SECOND DECIDED TO INSERT A SLIGHT CHANCE FOR CENTRAL KS THROUGH 15Z WITH SATELLITE INDICATING SOME ACCUS DEVELOPING FROM GBD TO NEAR DDC. WILL RUN WITH A WIND ADVISORY FOR CENTRAL AND SOUTH CENTRAL KANSAS FROM NOON UNTIL 7 PM. MODELS HAVE BEEN CONSISTENT OVER THE LAST FEW RUNS SHOWING STRONG SW WINDS. THE BUFKIT DATA FROM THE NAM IS SHOWING AT OR GREATER THAN 40KTS AT THE TOP OF THE MIXING LAYER AT SLN...HUT AND HILLSBORO. FEEL THE BEST SHOT AT REACHING CRITERIA WILL BE FROM SUSTAINED WINDS. SURFACE TROUGH WILL APPROACH CENTRAL KS LATE THIS AFTERNOON. NAM IS INDICATING A WEAK CAP OVER EXTREME NORTHERN PORTION OF FORECAST AREA. PLUS...WRF/NAMX HAS INDICATED SOME ACTIVITY DEVELOPING ALONG AND JUST SOUTH OF TROUGH WHICH MAY CLIP A COUPLE OF MY COUNTIES IN CENTRAL KS. IF STORMS DO DEVELOP LATE THIS AFTERNOON/EARLY EVENING NOT EXPECTING ANYTHING WIDESPREAD WITH THE MAIN SEVERE THREAT DOWNBURST WINDS. STRONG UPPER WAVE WILL TRACK ACROSS NORTH DAKOTA THIS EVENING ALLOWING THE SURFACE TROUGH TO SLIDE JUST A BIT SOUTH. CONFIDENT THAT AN MCS WILL TRACK ACROSS SOUTHERN NE/NORTHERN KS TONIGHT BASED ON PLACEMENT OF RIGHT ENTRANCE REGION OF JET ALONG WITH MODELS CONSISTENTLY SHOWING IMPRESSIVE UPGLIDE AND MOISTURE TRANSPORT ALONG THE 315K LAYER. THEREFORE WILL KEEP WITH WHAT THE PREVIOUS FORECAST HAD WITH HIGHEST STORM CHANCES OVER CENTRAL KS. WED-THU: THESE TWO DAYS WILL BE ACTIVE DAYS IN WEATHER DEPARTMENT. BOTH GFS AND NAM PUSH THE TROUGH/COLD FRONT INTO CENTRAL KS BY WED AFTERNOON WITH GOOD CONVERGENCE ALONG THIS BOUNDARY. IN ADDITION FORECAST AREA REMAINS UNDER THE INFLUENCE OF THE RIGHT ENTRANCE AREA OF UPPER JET WHICH IS CENTERED OVER THE GREAT LAKES REGION. HAVE A FEELING CONVECTIVE DEVELOPMENT ON WED WILL BE HIGHLY DEPENDANT ON LEFT OVER OUTFLOW BOUNDARIES FROM CONVECTION TUE NIGHT ALONG WITH HOW MUCH HEATING WILL OCCUR NEAR BOUNDARY. WITH 35-40KTS OF DEEP LAYER SHEAR AND SUFFICIENT INSTABILITY...ANY STORM THAT DEVELOPS WED MAY BECOME SEVERE. CONFIDENCE REMAINS HIGH THAT AN MCS WILL AFFECT FORECAST AREA ON WED NIGHT AS LOW LEVEL JET INTERACTS WITH SURFACE BOUNDARY THAT WILL BE SITUATED THROUGH FORECAST AREA. STORMS MAY FIRST FIRE OVER THE HIGH PLAINS...WITH AID OF UPSLOPE FLOW...AND TRACK EAST INTO FORECAST AREA THROUGH THE NIGHT. BOTH GFS AND NAM ARE GENERATING A CONVECTIVELY INDUCED VORT MAX OVER WEST KS ON WED NIGHT AND TRACKING IT ACROSS THE AREA ON THU AS AN MCV. THIS FEATURE COMBINED WITH A CONTINUATION 850MB CONVERGENCE MAY LEAD TO A WET THU AND THU NIGHT ACROSS AREA. THEREFORE INCREASED RAIN CHANCES FOR BOTH THU AND THU NIGHT. IN ADDITION...ONE OF THE BIGGER CHANGES FROM PREVIOUS FORECAST WAS TO LOWER MAXS ON THU WITH CLOUDS AND RAIN AROUND. FRI-MON: NORTHWEST FLOW WILL RETURN TO THE PLAINS FOR MUCH OF THIS PERIOD WITH A SURFACE BOUNDARY LINGERING OVER THE AREA. THIS SCENARIO SHOULD RESULT IN A CONTINUATION OF MCS ACTIVITY THROUGH AT LEAST SAT NIGHT. SMALLER SCALE FEATURES WILL LIKELY DETERMINE WHERE MCSS WILL DEVELOP AND TRACK THROUGH THESE PERIODS. THEREFORE WILL KEEP WHAT PREVIOUS FORECAST HAD WHICH WAS BASICALLY SLIGHT CHANCES THROUGH SAT. WITH ALL OF THIS SAID...CONFIDENCE IS HIGH IN MCS ACTIVITY CONTINUING AROUND THE PLAINS WITH AT OR SLIGHTLY BELOW NORMAL TEMPS. WITH THE DIFFICULTY IN PINNING DOWN STORM CHANCES IN NW FLOW...CONFIDENCE IS ALSO HIGH THAT MANY CHALLENGING FORECASTS ARE IN STORE. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 95 71 91 70 / 10 10 20 30 HUTCHINSON 99 70 92 69 / 10 20 20 40 NEWTON 97 70 91 70 / 10 20 20 30 ELDORADO 96 70 90 71 / 10 10 20 30 WINFIELD-KWLD 95 71 92 72 / 10 10 20 30 RUSSELL 101 70 91 67 / 20 40 30 50 GREAT BEND 101 70 92 68 / 20 30 30 50 SALINA 101 70 91 68 / 20 30 30 50 MCPHERSON 99 70 92 69 / 20 20 30 40 COFFEYVILLE 95 71 92 71 / 10 10 20 20 CHANUTE 94 70 89 71 / 10 10 20 20 IOLA 93 70 89 70 / 10 10 20 20 PARSONS-KPPF 95 71 91 71 / 10 10 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR KSZ032-033- 047>053-067>069-082-083-091>093. &&
Hazardous weather outlook, Jun 19, 10:36 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1036 PM CDT MON JUN 19 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-210445- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1036 PM CDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL KANSAS OVERNIGHT...WITH ONLY ISOLATED THUNDERSTORMS POSSIBLE FURTHER SOUTH ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THE MAIN THREATS FROM ANY STORMS OVERNIGHT WILL BE WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL KANSAS AND THE NORTHERN PART OF SOUTHEASTERN KANSAS TUESDAY MORNING...WITH ISOLATED THUNDERSTORMS POSSIBLE ELSEWHERE. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL BE AGAIN BE POSSIBLE FOR TUESDAY AFTERNOON OVER CENTRAL KANSAS. A FEW OF THESE STORMS MAY PRODUCE 60 MPH WINDS AND HAIL TO THE SIZE OF QUARTERS. OVER THE ENTIRE AREA TUESDAY AFTERNOON...SUSTAINED WIND SPEEDS WILL APPROACH 30 MPH WITH A FEW GUSTS APPROACHING 40 MPH. FINALLY...HEAT INDICES OVER MUCH OF THE AREA WILL BE AROUND 100 DEGREES TUESDAY AFTERNOON. TUESDAY NIGHT THE THUNDERSTORM CHANCES WILL EXPAND INTO PORTIONS OF SOUTH CENTRAL KANSAS. THE BEST CHANCE FOR SEVERE STORMS WILL REMAIN OVER CENTRAL KANSAS WITH HAIL AND DAMAGING WINDS THE MAIN THREATS. THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR WEDNESDAY THROUGH SATURDAY NIGHT. AT THIS POINT IT APPEARS THE MOST WIDESPREAD STORM ACTIVITY WILL OCCUR WEDNESDAY NIGHT AND AGAIN FRIDAY NIGHT. AT THIS TIME IT IS TOO EARLY TO SPECULATE ON THE SEVERITY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP REC/JMC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.